Integral Equations and Operator Theory

, Volume 23, Issue 3, pp 268–286

Factorization and reflexivity on Fock spaces

  • Alvaro Arias
  • Gelu Popescu


The framework of the paper is that of the full Fock space\(\mathcal{F}^2 (\mathcal{H}_n )\) and the Banach algebraF which can be viewed as non-commutative analogues of the Hardy spacesH2 andH respectively.

An inner-outer factorization for any element in\(\mathcal{F}^2 (\mathcal{H}_n )\) as well as characterization of invertible elements inF are obtained. We also give a complete characterization of invariant subspaces for the left creation operatorsS1,..., Sn of\(\mathcal{F}^2 (\mathcal{H}_n )\). This enables us to show that every weakly (strongly) closed unital subalgebra of {φ(S1,..., Sn) ∶ φ∈F} is reflexive, extending in this way the classical result of Sarason [S]. Some properties of inner and outer functions and many examples are also considered.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [A] A. Arias,Completely bounded isomorphisms of operator algebras, Proceedings of the AMS (to appear)Google Scholar
  2. [D] R. G. Douglas,Banach algebra techniques in operator theory, Academic Press, New York, (1972).Google Scholar
  3. [Po1] G. Popescu,Characteristic functions for infinite sequences of noncommuting operators, J. Operator Theory,22 (1989), 51–71.Google Scholar
  4. [Po2] G. Popescu,Multi-analytic operators and some factorization theorems Indiana Univ. Math. J.38 (1989), 693–710.Google Scholar
  5. [Po3] G. Popescu,Von Neumann inequality for (B(H) n)1, Math. Scan.68 (1991), 292–304.Google Scholar
  6. [Po4] G. Popescu,Multi-analytic operators on Fock spaces (preprint).Google Scholar
  7. [RR] H. Radjavi, P. Rosenthal,Invariant subspaces, Springer-Verlag, Berlin (1973)Google Scholar
  8. [S] D. Sarason,Invariant subspaces and unstarred operator algebras, Pacific J. Math.17 (1966), 511–517.Google Scholar
  9. [vN] J. von Neumann,Eine Spectraltheorie für allgemeine Operatoren eines unitären Raumes, Math. Nachr.4 (1951), 258–281.Google Scholar

Copyright information

© Birkhäuser Verlag 1995

Authors and Affiliations

  • Alvaro Arias
    • 1
  • Gelu Popescu
    • 2
  1. 1.Division of Mathematics, Computer Science and StatisticsThe University of Texas at San AntonioSan AntonioUSA
  2. 2.Division of Mathematics, Computer Science and StatisticsThe University of Texas at San AntonioSan AntonioUSA

Personalised recommendations